| Model Number |
6260-9-240 |
| Medical Device Problem Code |
Material Erosion (1214)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Pain (1994)
| Date of Event |
12/21/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported through claimant's counsel that allegedly the patient underwent right total hip arthroplasty on (b)(6) 2009 and was implanted with an lfit anatomic cocr v40 femoral head and subsequently developed progressive hip pain with elevated cobalt and chromium levels.The patient was revised on (b)(6) 2021 and the surgeon noted "femoral head and trunnion were coated in a dark black substance" with removal of all components.
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.